Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 24, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 4, 2007, 9:36 PM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2007, 9:36 PM CDT (02:36 UTC)
- Expired
- Jun 4, 2007, 11:30 PM CDT
- In force
- 114 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 168 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 050237 FFWBRO TXC247-427-505-050430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 936 PM CDT MON JUN 4 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS... NORTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...FALCON DAM...EL SAUZ... SOUTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITY OF ZAPATA... * UNTIL 1130 PM CDT * AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GUERRA MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2652 9923 2655 9885 2693 9888 2690 9934 $$ KL
1 follow-up statement
000 WGUS74 KBRO 050312 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1012 PM CDT MON JUN 4 2007 TXC247-427-505-050322- JIM HOGG TX-ZAPATA TX-STARR TX- 1012 PM CDT MON JUN 4 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN STARR...SOUTHERN ZAPATA AND SOUTHWESTERN JIM HOGG COUNTIES... THE STORM THAT PROMPTED THE FLASH FLOOD WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELED. LAT...LON 2652 9923 2655 9885 2693 9888 2690 9934 $$ KL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 7:45 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 4, 7:45 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 745 PM CDT MON JUN 4 2007 .DISCUSSION...RADAR SHOWS STORMS MOVING VERY SLOWLY EASTWARD OFF THE MOUNTAINS OF NORTHEAST MEXICO. THESE STORMS LOOK TO BE BRIEFLY SEVERE AT TIMES BUT ARE HAVING TROUBLE MAINTAINING THEMSELVES AS THEY MOVE DOWNSLOPE TOWARD THE WESTERN VALLEY. 00Z LAPS DATA SHOWS CAPE OVER THE WESTERN VALLEY STILL IN EXCESS OF 3500 J/KG WITH A CIN AROUND -40 J/KG. CONDITIONS BECOME LESS FAVORABLE FURTHER EAST. ALTHOUGH THE LOSS OF SURFACE HEATING IS CAUSING THERMODYNAMICS TO BECOME LESS FAVORABLE...CANNOT RULE OUT THE POSSIBILITY OF A STORM REACHING THE WESTERN VALLEY TONIGHT AND WILL CONTINUE THE SLIGHT CHANCE POPS MAINLY OUT WEST. BESIDES TWEAKING POP GRIDS FOR THE NEXT 18 HOURS...HAVE ALSO MADE SLIGHT CHANGES TO SEVERAL VARIABLES IN THE 2 TO 3 DAY RANGE TO REFLECT THE LATEST MODELS AND TO IMPROVE CONSISTENCY WITH CRP. NO OTHER CHANGES PLANNED THIS EVENING. && .MARINE...GENERAL SE FLOW AT 10 KTS WITH 2 TO 3 FOOTERS OFFSHORE...AS LITTLE PGF OVR REGION. SFC LOW PRESSURE DEVELOPS AND DEEPENS OVR EXTREME NW OK WED PM...INCREASING SOUTHEAST FLOW ACROSS THE NORTHWEST GULF THEN AND LASTING THROUGH THE WEEKEND. INCREASED WINDS WILL INCREASE SEAS OFFSHORE TO 4 TO 6 FEET BY THE WEEKEND. && .AVIATION...THERE IS A POSSIBILITY OF A ROGUE TSTM MOVING IN FROM THE NORTHWEST OVERNIGHT MAINLY IN THE WRN VLY. THIS WILL CAUSE BRIEF LOWER CIGS AND SHIFTING WINDS. GENERALLY...VFR THRU WED. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS....68/KL MARINE/AVIATION...58/JP HMT/MESOSCALE.....ABBOTT THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 4, 5:00 AM CDT, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT MON JUN 4 2007 TXZ248>257-051100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA DUE TO EASTERLY SWELLS. AND...THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT FOR ALL OF DEEP SOUTH TEXAS... WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE IN ANY THUNDERSTORMS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS REMAIN POSSIBLE ACROSS DEEP SOUTH TEXAS THROUGH EARLY TUESDAY MORNING. ALSO...UNSEASONABLY WARM WEATHER WILL CREATE MORE DIFFICULT CONDITIONS FOR ANYONE WORKING OUTSIDE TUESDAY THROUGH SUNDAY. BE SURE TO DRINK PLENTY OF WATER...WEAR LOOSE FITTING LIGHT COLORED CLOTHING...AND TAKE FREQUENT BREAKS. INCREASING WINDS AND SEAS ALONG THE LOWER TEXAS COAST MAY REQUIRE A SMALL CRAFT ADVISORY WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. AND...A MODERATE TO HIGH RISK OF RIP CURRENTS WILL LIKELY ACCOMPANY THESE WINDS AND SEAS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER MONDAY NIGHT THROUGH TUESDAY MORNING TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. TOMASELLI
In the hours before
Special weather statement, Jun 4, 8:48 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 848 PM CDT MON JUN 4 2007 TXZ248-050245- ZAPATA TX- 848 PM CDT MON JUN 4 2007 ...RAPIDLY DEVELOPING THUNDERSTORMS JUST SOUTH OF SAN YGNACIO... STRONG THUNDERSTORMS WERE RAPIDLY FORMING JUST SOUTH OF SAN YGNACIO...IN ADJACENT MEXICO. THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 10 MPH. WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:54 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 66 min |
| Jun 4, 9:47 PM CDT | Tornado Warning | BRO | Starr, Zapata | 28 min |
| Jun 4, 10:16 PM CDT | Tornado Warning | BRO | Starr | 29 min |
| Jun 5, 4:43 AM CDT | Fire Weather Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 33 hr |
| Jun 5, 11:22 AM CDT | Special Marine Warning | BRO | 38 min | |
| Jun 5, 2:50 PM CDT | Special Marine Warning | BRO | 85 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.